MAUDE Adverse Event Report: AESCULAP AG JAW INS.METZ SCISS.INSUL TO TIP 5/310MM; HANDHELD PRODUCTS & LIGATION

AESCULAP AG JAW INS.METZ SCISS.INSUL TO TIP 5/310MM; HANDHELD PRODUCTS & LIGATION
Model Number PM697R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a jaw ins.Metz sciss.Insul to tip 5/310mm (part # pm697r) was used during a procedure performed on (b)(6) 2023.According to the complainant, during the surgery, the internal component of the scissor broke off.The device fragment fell into the patient and was removed with a grasper.An x-ray was performed, which confirmed that no fragments remained inside the patient.No patient complications or surgical delays were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: investigator carried out the pictorial documentation visually and microscopically.The joint on one of the two scissor parts is broken and the pin connecting the two joints is missing.Device history review: based on the production date of february 2016, we were able to identify two batches for this period.This concerns the batches (b)(6).The device quality and manufacturing history records have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.According to manufacturer's reporting evaluation in accordance with 21 cfr 803, this event is considered reportable for the following reason: - serious injury (report not later than 30 days).The reporting decision is based upon the review of the applicable risk analysis.Conclusion/preventive measures: due to the small dimension/diameter of the device, a detailed fracture surface analysis is difficult.Due to that circumstance, there are no clear hints regarding arrest lines.Based upon the investigation results, a clear root cause conclusion cannot be determined.Based upon the investigation results, a capa is not necessary.

Brand Name
JAW INS.METZ SCISS.INSUL TO TIP 5/310MM
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key18194684
Report Number2916714-2023-00123
Device Sequence Number20442996
Product Code GEI
UDI-Device Identifier04038653183555
UDI-Public4038653183555
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
Report Date (Section F) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM697R
Device Catalogue NumberPM697R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/26/2023
Device Age92 MO
Event Location Hospital
Date Report to Manufacturer09/19/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/22/2023